MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 36CM 125D LEFT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 36CM 125D LEFT; NAIL, FIXATION, BONE
Catalog Number 71675511
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a delay occurred during the surgery because several guide pins were bent and had problems attaching to the nail.
 
Additional Manufacturer Narrative
It was noted that the hospital attributed this event to an user error.(b)(4).
 
Event or Problem Description
It was reported that when inserting the anti rotation bar into the femoral head the operators noticed it converged with the 3.2mm x 343mm guide pin.They tried a new guide pin as they discovered it was bent, only to have the same result.When they removed the new one it was bent too.They removed the whole nail and noticed the set screw had dropped possibly bending the guide pin on entry.They were not sure why the set screw had dropped but there was some feeling the 4.7mm hex had been incorrectly used to try to attach the nail to the jig.Surgical delay occured due to this but to no adverse outcome to the patient.

Brand Name
INTERTAN 10S 10MM X 36CM 125D LEFT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6984408
Report Number1020279-2017-00935
Device Sequence Number16314701
Product Code JDS
UDI-Device Identifier00885556344248
UDI-Public00885556344248
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675511
Device Lot Number17DM04350
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;